Symbolic representation of two-dimensional shapes

Guru, D. S. and Nagendraswamy, H. S. (2007) Symbolic representation of two-dimensional shapes. Pattern Recognition Letters, 28 (1). 144 - 155. ISSN 0167-8655

[img] Text (Full Text)
Symbolic representation of two-dimensional shapes.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: https://doi.org/10.1016/j.patrec.2006.06.017

Abstract

In this paper, we present a method for representing a two-dimensional shape by symbolic features. A shape is represented in terms of multi-interval valued type features. A similarity measure defined over symbolic features that is useful for retrieval of shapes from a shape database is also presented. Unlike other shape representation schemes, the proposed scheme is capable of preserving both contour as well as region information. The proposed method of shape representation and retrieval is shown to be invariant to image transformations (translation, rotation, reflection and scaling) and robust to minor deformations and occlusions. Several experiments have been conducted to demonstrate the feasibility of the methodology and also to highlight its advantages over an existing methodology.

Item Type: Article
Uncontrolled Keywords: Axis of least inertia, Feature extraction, Multi-interval-valued features, Symbolic shape representation, Shape similarity, Shape retrieval
Subjects: D Physical Science > Computer Science
Divisions: Department of > Computer Science
Depositing User: MUL SWAPNA user
Date Deposited: 24 Sep 2019 06:00
Last Modified: 24 Sep 2019 06:00
URI: http://eprints.uni-mysore.ac.in/id/eprint/8432

Actions (login required)

View Item View Item